| Model Number |
QC-2-6-3D |
| Medical Device Problem Codes |
Break (1069); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
12/13/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report that there was coil resistance at the microcatheter hub and the pusher wire was kinked.The patient was undergoing surgery for treatment of a saccular, ruptured, right daca aneurysm with a max diameter of 3.2mm and a 1.4mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.It was reported that the physician hydrated the coil with flush back technique and started to deploy inside the microcatheter.Initially, a lot of resistance was felt at the catheter hub, so the coil was taken out of the microcatheter.The coil was checked by pushing it into a saline tray, and it was found the pusher wire was kinked at the distal part and the detachment zone.No damaged was noted to the catheter, and a continuous flush had been administered during the procedure.
Additional Manufacturer Narrative
H6: codes updated as revived.The axium implant coil was found damaged within the introducer sheath.The axium coil could not be pushed out from within the introducer sheath as it was found to be stuck; therefore, was pulled out proximally.The axium pushwire skive taper region was found bent.The axium implant coil was found still attached to the pushwire.The axium implant coil was found damaged and had lost its original shape.No other anomalies were observed.Based on further review of this event, this would not meet the criteria for a reportable event as the coil felt resistance inside the catheter hub and pushwire kink.Coil stuck at catheter hub and pushwire kink would not likely cause or contribute to a death or a si if it were to recur.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.